Texas, 2005Flash Flooding in Texas, September 11, 2005
September 11, 2005 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 11, 9:46 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 11, 9:46 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1046 AM CDT SUN SEP 11 2005
.UPDATE...SATELLITE AND WATER VAPOR IMAGERY SHOW VORTICITY CENTER
JUST SOUTHEAST OF DEL RIO AND CONVERGENT MOISTURE AXIS FROM CORPUS
CHRISTI TO BURNET. THIS AXIS ALONG THE WESTERN PERIPHERY OF THE
DEEP UPPER RIDGE WILL MOVE LITTLE TODAY. THUS..TRAINING OF ECHOES
LIKELY TO CONTINUE ACROSS EASTERN HALF WITH ENHANCED LIFT ALONG
ESCARPMENT. WITH DEVELOPING MCS OVER GOLIAD..SAN PATRICIO AND EASTERN
LIVE OAK COUNTIES..GULF MOISTURE INFLOW MAY BE BLOCKED SOMEWHAT
IN THE CONVERGENT AXIS..THUS AMOUNTS MAY NOT BE AS LARGE. NONETHELESS..
TRAINING WILL CONTINUE WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES
POSSIBLE. CURRENTLY HANDLING SITUATION WITH URBAN AND SMALL STREAM
ADVISORIES AND WITH CURRENT MOTION OF CELLS THIS SEEMS REASONABLE.
CURRENT FORECAST ON TRACK AND DO NOT FORESEE ISSUING AN UPDATE.
&&
.PREV DISCUSSION... (ISSUED 651 AM CDT SUN SEP 11 2005)
DISCUSSION...
WET SEPTEMBER PATTERN FOR TODAY IS EFFICIENT FOR RAIN SYNTHESIS.
WEAK LOW ALOFT THAT MOVED FROM NE MEXICO TO EAST OF THE BIG BEND
CONTINUED MOVING NORTH AND IS GETTING ABSORBED BY WIND PATTERNS
ALOFT FROM WEST TEXAS AND NEW MEXICO...THAT WILL TAKE THIS ENERGY
NORTHWARD TONIGHT AND MONDAY. WARM AND MOIST ADVECTION IS EXPECTED TO
REMAIN OVER SOUTH CENTRAL TEXAS TODAY TO THE EVENING HOURS FROM
925 TO 700 HPA. THIS PATTERN ALONG WITH DAYTIME HEATING IS
UNSTABLE ENOUGH TO ALLOW SHOWERS OR THUNDERSTORMS TO CONTINUE AND
DEVELOP TODAY. INCREASED POPS SLIGHTLY AND ADJUSTED DAYTIME HIGHS
SLIGHTLY. ISSUED SPECIAL WEATHER STATEMENT FOR RAIN LIKELY
TODAY...WITH SHOWERS AND THUNDERSTORMS...AND LOCALLY HEAVY RAIN
POSSIBLE.
ON MONDAY A LOW AMPLITUDE FAST MOVING 500 TO 300 HPA TROF FROM NORTH
TEXAS TO THE GREAT PLAINS LEAVES WEAK TROUGH AT 500 HPA AND
SOUTHERLY SURFACE WINDS OVER S CNTRL TX. THIS WILL ALLOW CHANCES
FOR SHOWERS OR THUNDERSTORMS TO CONTINUE. AS LARGER SCALE 500 HPA
TROF MOVES TO PLAINS TUESDAY...MARGINALLY UNSTABLE CONDITIONS ARE
EXPECTED FURTHER SOUTH OVER SOUTH CNTRL TX...SO WILL SHOW SLIGHT
CHC OF SHOWERS TUESDAY. BY WEDNESDAY AND THURSDAY MORE STABLE
CONDITIONS SHOW UP AS WEAK HIGH ALOFT INCREASES. FAST MOVING 500
HPA TROF PASSING JUST NORTH OF AREA FRIDAY BODES WELL TO MENTION
SLIGHT CHANCE FOR SHOWERS NORTH PART OF SOUTH CENTRAL TEXAS. AS
THIS MOVES EAST OF THE AREA BY NEXT WEEKEND HIGH ALOFT INCREASES
ONCE AGAIN....SIGNALING DRY AND WARM MID SEP WEATHER
PATTERN...COMPARED TO THE WET EARLY TO MID SEP WEATHER PATTERN OF
THIS CURRENT WEEKEND.
UPDATED PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 87 73 90 74 / 80 40 40 20
AUSTIN BERGSTROM INTL AIRPORT 87 71 90 72 / 80 40 40 20
DEL RIO INTL AIRPORT 90 74 89 76 / 60 50 50 30
SAN ANTONIO INTL AIRPORT 86 72 88 74 / 80 50 50 20
EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
02/25
Hazardous weather outlook, Sep 11, 4:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
557 AM CDT SUN SEP 11 2005
TXZ171>173-183>194-202>209-217>225-228-121100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
557 AM CDT SUN SEP 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SCATTERED SHOWERS AND
THUNDERSTORMS. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE RAPIDLY AFTER
MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Atascosa
- When
- September 11, 1:00 PM CST to 3:30 PM CST
- Where
- Atascosa County, Northeast Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.917, -98.500
Showers and thunderstorms that formed in northeast Atascosa County in the early afternoon were very slow-moving through the mid afternoon period. They produced a general 1 to 2 inch rainfall in the northeast part of the county, with highest totals of 4 inches just east of Espey. Roads were closed due to high water from Espey and Leming northeastward to the Bexar County line, including FM536 and FM1784.
Flash Flood, Bexar
- When
- September 11, 1:00 PM CST to 3:00 PM CST
- Where
- Bexar County, 2 mi SE of Losoya
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.217, -98.433
Showers and thunderstorms through the late morning and early afternoon in southeast Bexar County produced general 1 to 2 inch totals. Highest amounts were 3 inches southeast of Losoya to where Priest Road intersects IH-37 south of Loop 1604. Mathis Road just west of IH-37 near the 122 mile marker was closed due to flash flooding along West Lucas Creek.
Flash Flood, Medina
- When
- September 11, 1:30 PM CST to 3:00 PM CST
- Where
- Medina County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.383, -99.083
Showers and thunderstorms again reformed in Medina County in the early afternoon, producing an additional inch of rain over the south part of the county. Between 2 and 3 inches fell in the area from D'Hanis to Hondo to Yancey. Flash flooding developed quickly over the saturated soils, closing FM2200 between D'Hanis and Yancey and FM462 between Hondo and Yancey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, September 11, 20051 injured · 1 event
- Hail and Damaging Wind in Kansas, September 11, 20051 in hail · 2 events
- Damaging Winds in Texas, September 11, 200550 kt wind · 2 events
- Flash Flood in Texas, September 11, 20051 event
- Heavy Snow in Montana, September 11, 20051 event
- Heavy Snow in Montana, September 11, 20051 event
- Flash Flood in Texas, September 11, 20051 event
- Heavy Rain in Puerto Rico, September 11, 20051 event
- Rip Current in Florida, September 11, 20051 event
- Flash Flood in Texas, September 11, 20051 event
- Heavy Rain in Florida, September 11, 20051 event
- Hail in Nebraska, September 11, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475860, 5475861, 5475916.